×

Forced oscillation of \(n\)th-order nonlinear differential equations. (English) Zbl 0958.34050

The authors state new oscillation criteria for forced nonlinear equations \[ (x^{(n)}(t)-q(t)|x(t)|^\lambda \text{ sgn}x(t)=f(t),\quad \lambda>1, \tag{*} \] with \(n\geq 1\), the functions \(f,q\) are continuous on \((t_0,\infty)\) and \(q(t)>0\) for \(t\geq t_0\). Examples illustrate that the forcing term \(f\) is not required to be small. There are also established new oscillation criteria for forced nonlinear neutral equations.

MSC:

34K11 Oscillation theory of functional-differential equations
34K40 Neutral functional-differential equations
34C10 Oscillation theory, zeros, disconjugacy and comparison theory for ordinary differential equations
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Kartsatos, A. G., Maintenance of oscillations under the effect of a periodic forcing term, (Proc. Amer. Math. Soc., 33 (1972)), 377-383 · Zbl 0234.34040
[2] Kartsatos, A. G., Recent results on oscillation of solutions of forced and perturbed nonlinear differential equations of even order, (Stability of Dynamical Systems: Theory and Applications (1977), Marcel Dekker: Marcel Dekker New York), 17-72 · Zbl 0361.34031
[3] Kitamura, Y., Oscillation of functional differential equations with general deviating arguments, Hiroshima Math. J., 15, 445-491 (1985) · Zbl 0599.34091
[4] Hardy, G. H.; Littlewood, J. E.; Polya, G., Inequalities (1988), Cambridge University Press: Cambridge University Press Cambridge · Zbl 0634.26008
[5] Grace, S. R., Oscillation theorems for nonlinear differential equations of second order, J. Math. Anal. Appl., 171, 220-241 (1992) · Zbl 0767.34017
[6] Philos, Ch. G., Oscillation theorems for linear differential equations of second order, Arch. Math., 53, 482-492 (1989) · Zbl 0661.34030
[7] Wong, J. S.W., Second order nonlinear forced oscillations, SIAM J. Math. Anal., 19, 667-675 (1988) · Zbl 0655.34023
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.